Flood, Delaware
- When
- December 11, 6:23 PM EST to 6:38 PM EST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
The river forecast point, Cooks Falls on the Beaver Kill, rose to its flood stage of 10 feet briefly on the 11th. 01 feet at 6:30 PM EST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
The river forecast point, Cooks Falls on the Beaver Kill, rose to its flood stage of 10 feet briefly on the 11th. The crest was at 10.01 feet at 6:30 PM EST. A cold front slowly moved northeast through the area on the 11th. It brought 1 to 2 inches of rain, basin averaged. The rain and warmer weather also melted most of the snow that fell earlier in the week. This added up to another inch of runoff. The flooding was minor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 11, 3:45 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EST THU DEC 11 2003 .DISCUSSION... LOCAL RADARS SHOW RAIN COVERING THE WESTERN MOHAWK VALLEY... CATSKILLS...PARTS OF THE SUSQU REGION AND THE POCONOS. PRECIP CONTINUES MOVING EAST AS NEGATIVELY TILTED UPPER LEVEL TROF SWINGS THROUGH NEW ENGLAND. PRECIP SHOULD END ACROSS ENTIRE CWA BY 6PM AND THEREFORE WONT MENTION IN ZONES. BEHIND SYSTEM COLD AIR WILL DEEPEN WITH A WESTERLY FLOW. BUFKIT SHOWS APPROX 290 DEGREE VECTOR THROUGH THE UNSTABLE LAYER BUT DEPTH OF INSTABILITY AND SNOW GROWTH NOT VERY FAVORABLE UNTIL FRIDAY. WENT ACCUM UP TO TWO INCHES ACROSS ONEIDA/MADISON/ONONDAGA COUNTIES. REST OF AREAS EXPECT JUST FLURRIES. FRIDAY...BUFKIT SHOWS BETTER INSTABILITY AND SNOW GROWTH POTENTIAL WITH SOME ADDITIONAL FORCING LATE DAY DUE TO H5 SHORT WAVE. FLOW CONTINUES AT 290 DEGREES. WENT 1 TO 3 INCHES ACROSS NRN ZONES WITH FLURRIES ACROSS TWIN TIERS. FRIDAY NIGHT...BEHIND SHORT WAVE FLOW BECOMES MORE NORTHWEST AS SFC HIGH FROM THE OHIO VALLEY BUILDS EASTWARD. EXPECT LAKE EFFECT SNOW SHOWERS TO CONTINUE UNTIL MIDNIGHT THEN DIMINISH DUE TO WEAKENING SFC FLOW UNDER HIGH PRESSURE RIDGE. SATURDAY...SFC HIGH OVR FA WITH ALL LEVELS RATHER DRY. CONTINUED WITH PS SKIES ALL ZONES. LONG TERM... NEXT SYSTEM OF NOTE...MORE OF A CLASSIC COASTAL STORM....WILL DEVELOP OVER THE GULF STATES AND TRACK ACROSS THE CAROLINAS ON SUN. MODELS COMING INTO BETTER AGREEMENT THAT SYSTEM WILL TRACK CLOSE ENOUGH TO COAST (AS 500 MB TROUGH BECOMES NEGATIVELY TITLED) TO PRODUCE SIGNIFICANT QPF ACROSS MOST OF CWA. ATTM...MODELS INDICATE SYSTEM SHOULD STILL REMAIN FAR ENOUGH TO THE SOUTH AND EAST TO PREVENT WARMER AIR AT LOW/MID LEVELS FROM MAKING TOO FAR INTO CWA. ETA IS WARMER...AND WOULD SUGGEST MIXING OF RA/FZRA/PL OVER SERN ZONES...BUT GFS COLDER. WILL JUST CALL IT SNOW FOR NOW...AND FINE TUNE P-TYPE WHEN PICTURE BECOMES CLEARER. RAISED POPS A TO HIGH CHC SUN/SUN NIGHT. 500 MB FLOW LOOKS TO BE PROGRESSIVE AS TROUGHS LINE UP IN THE PACIFIC AND MAKE THEIR WAY ACROSS NOAM. MODELS INDICATING YET ANOTHER SYSTEM FOR MID-LATE NEXT WEEK...THOUGH P-TYPE REMAINS A QUESTION ATTM. && .AVIATION... STEADY RAIN SHOULD BE OUT OF REGION BY LATE AFTERNOON....ALTHOUGH CIGS WILL REMAIN IFR...GRADUALLY RISING TO MVFR DURING THE EVENING. LAKE EFFECT -SHSN WILL DEVELOP AT KSYR/KUCA THIS EVE...LOWERING VIS AT TIMES. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. PUBLIC...RRM LONG TERM/AVIATION...MJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 357 AM EST THU DEC 11 2003 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044 -047-048-072-111056- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 357 AM EST THU DEC 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A BRIEF PERIOD OF HEAVIER RAINFALL IS EXPECTED THIS MORNING AND INTO THE MIDDAY PERIOD. RUNOFF FROM THIS RAIN AND MELTING SNOW COULD RESULT IN PONDING OF WATER IN POOR DRAINAGE AREAS. HOWEVER...NO FLOODING OF RIVERS...CREEKS...OR STREAMS IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS STILL POTENTIAL FOR SNOW OR A WINTRY MIXTURE OF PRECIPITATION ACROSS THE REGION ON SUNDAY AND POSSIBLY INTO MONDAY. AGAIN...MUCH UNCERTAINTY REMAINS AT THIS TIME RANGE. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328833.